Alert archive / Arizona / Wind Advisories in 2018
Wind Advisory 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 12, 2018, 3:39 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 12, 2018, 10:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2018, 3:39 AM MST (10:39 UTC)
- In effect from
- Feb 12, 2018, 10:00 AM MST
- Expired
- Feb 12, 2018, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3454 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
172 WWUS75 KFGZ 121039 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 339 AM MST Mon Feb 12 2018 AZZ012>014-016-017-130100- /O.NEW.KFGZ.WI.Y.0004.180212T1700Z-180213T0100Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 339 AM MST Mon Feb 12 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... * TIMING...Winds will become strong and gusty by 10 am this morning, and are expected to last into the early evening. * WINDS...Sustained winds of 25 to 30 mph with gusts approaching 40 to 45 mph northeast of the Mogollon Rim and White Mountains. * IMPACTS...Difficult driving conditions for high-profile vehicles, especially on east-west oriented roads. Localized areas of blowing sand and dust near dry washes and stream beds along Interstate 40 and US Highway 89. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
1 follow-up statement
215 WWUS75 KFGZ 130105 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 605 PM MST Mon Feb 12 2018 AZZ012>014-016-017-130215- /O.EXP.KFGZ.WI.Y.0004.000000T0000Z-180213T0100Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 605 PM MST Mon Feb 12 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Southwest winds will continue to diminish, with most areas staying in the 15 to 25 mph range this evening, falling to 10 to 20 mph after Midnight MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 11, 7:55 PM MST, 7 hours 44 minutes earlier.
Area forecast discussion, Feb 11, 7:55 PM MST, 7 hours 44 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 755 PM MST Sun Feb 11 2018 .SYNOPSIS...Expect a cool and wet start to the week on Monday as rain and snow showers develop over the region. Drier conditions will develop Tuesday and Wednesday, with a good chance of showers returning for Thursday and Friday. && .DISCUSSION...Evening model runs are not showing any major deviations from earlier runs and the details of the impending weather change should now become more apparent. It comes down to not if it will rain or snow, but when and where. Additionally, there is a saturation problem to deal with, this will make a big impact on the type of precipitation and the ability for any snow to accumulate. Models runs are showing poor saturation over the Mogollon Rim, with deeper saturation over western Coconino county and across the Kaibab Plateau. Temperature profiles indicate frozen precipitation starting at about 6000 feet, but pellets are more likely than dendrites. So, as hghts fall tonight, moisture transport will begin over the southern California and Arizona deserts as the marine layer deepens. This moisture will deepen enough by mid-morning Monday to allow for the development of upslope showers from roughly the Payson rim and points westward. Showers will then become more numerous during the afternoon and evening, especially northwest of Flagstaff, where dynamics and moisture profiles are much more favorable. Then, during the day Tuesday, the low will retrograde off the coast. This will bring an end to the precipitation, as warmer air aloft stabilizes the atmosphere. This will be the case into Wednesday, before the low taps into some sub-tropical moisture and moves east Thursday and Friday. This will be another wet period, with tricky snow level forecasts. For tonight, we will raise POPs from about the central rim westward and tweak one hourly temperatures and snow ratios. Hopefully, this will lead to a better idea of where snowfall may become an issue and lead to travel impacts. && .AVIATION...For the 06Z Package...MVFR/IFR conditions developing by 14Z-16Z, especially from KPAN-KFLG and points westward. Mainly VFR conditons lee of terrain features, including much of the LCR. Sfc winds sw15-25g30kts, mainly in the daylight hours. Aviation discussion not updated for amendments. && .FIRE WEATHER...A trough of low pressure over northern California this afternoon will settle over the Southwest this week. Expect increasing southwest winds and a chance of rain and snow showers Monday and Tuesday. .Wednesday through Friday...The trough of low pressure will continue to bring unsettled weather with the best chances of precipitation on Thursday and Friday. High temperatures will be near to below average each day. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Peterson AVIATION...Peterson FIRE WEATHER...MAS/Peterson For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:41 AM MST | Winter Weather Advisory | FGZ | Coconino | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.